Alert archive / Minnesota / Beach Hazards Statements in 2014
Beach Hazards Statement 6, NWS Duluth, MN
NWS Duluth, MN issued this beach hazards statement at Aug 4, 2014, 12:00 PM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2014, 12:00 PM CDT (17:00 UTC)
- Expired
- Aug 4, 2014, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Duluth, MN
Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI
The radar
The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 5.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
585 WHUS43 KDLH 041700 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 1200 PM CDT MON AUG 4 2014 MNZ037-WIZ001-050100- /O.NEW.KDLH.BH.S.0006.140804T1700Z-140805T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 1200 PM CDT MON AUG 4 2014 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * LOCATION...PARK POINT BEACH * DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP CURRENTS. * HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A SWIMMER QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS... NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND NEAR RIVER MOUTHS. PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW BEACH HAZARDS STATEMENT... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL LOWER CASE) FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT WWW.WEATHER.GOV/DULUTH && $$ KK
1 follow-up statement
670 WHUS43 KDLH 050100 CFWDLH COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 800 PM CDT MON AUG 4 2014 MNZ037-WIZ001-050200- /O.EXP.KDLH.BH.S.0006.000000T0000Z-140805T0100Z/ CARLTON/SOUTHERN ST. LOUIS-DOUGLAS- INCLUDING THE BEACHES OF...DULUTH...SUPERIOR... AND PARK POINT BEACH 800 PM CDT MON AUG 4 2014 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM CDT THIS EVENING... NORTHEAST WINDS AND WAVES WILL DIMINISH LATER THIS EVENING. EASTERLY WINDS ARE EXPECTED AGAIN TUESDAY BUT ARE NOT EXPECTED TO BE QUITE AS STRONG AS THEY WERE TODAY. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 7:16 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Aug 4, 7:16 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 716 AM CDT MON AUG 4 2014 .UPDATE... ISSUED AT 714 AM CDT MON AUG 4 2014 UPDATED FOR NEW AVIATION FORECAST DISCUSSION BELOW. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 346 AM CDT MON AUG 4 2014 SURFACE RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL PRODUCE QUIETER AND COOLER WEATHER ACROSS THE NORTHLAND TODAY. MORNING FOG IS EXPECTED TO GRADUALLY DIMINISH BY MID MORNING. THIS MORNING WE HAVE A VERY LARGE TEMPERATURE RANGE ACROSS THE AREA...WITH MID 40S AS OF 3 AM ALONG AND NORTH OF THE IRON RANGE...AND VALUES AROUND 60 FROM THE BRAINERD LAKES TO THE SAINT CROIX RIVER VALLEY. DESPITE THIS COOL START...HIGHS WILL BE SIMILAR TO YESTERDAY...RISING TO THE LOW TO MID 70S NORTH...TO MID AND UPPER 70S SOUTH. SCATTERED SHOWERS AND EVEN A FEW THUNDERSTORMS WILL BE POSSIBLE OVER NORTHWEST WISCONSIN AND THE TIP OF THE ARROWHEAD TODAY AND THIS EVENING...BUT WILL NOT BE VERY STRONG AND NO SEVERE WEATHER IS EXPECTED. THE SHOWERS SHOULD DIMINISH THIS EVENING AND LEAVE US WITH CLEARING SKIES FOR OVERNIGHT TONIGHT. IT WILL BE ANOTHER COOL ONE WITH LOWS FALLING INTO THE MID 40S AGAIN NORTH...WITH LOW 50S SOUTH. TUESDAY WE BEGIN TO GET INTO SOME MODEL DIFFERENCES ALREADY...WITH A SHORTWAVE MOVING ACROSS ONTARIO DURIN THE DAYTIME. MOST MODELS ARE KEEPING THIS WAVE AND RESULTING SHOWERS AND THUNDERSTORMS ACROSS ONTARIO...BUT A FEW ARE BRINGING THEM DOWN INTO THE ARROWHEAD DURING THE AFTERNOON HOURS. FOR NOW HAVE DECIDED TO GO DRY...WITH THE SURFACE RIDGE FAIRLY STRONG AND DEWPOINTS LIKELY TO BE IN THE UPPER 40S-LOW 50S...IF NOT LOWER. THE MODELS SHOWING SHOWERS HAVE MUCH HIGHER DEWPOINTS...SHOWING THEY HAVE TOO MUCH LOW LEVEL MOISTURE. THUS...HAVE GONE WITH THE DRIER SOLUTIONS. WITH ANOTHER RELATIVELY DEEP MIXING DAY EXPECTED...HAVE GONE WITH HIGHS IN THE LOW TO MID 70S...THOUGH WOULD NOT BE SURPRISED TO SEE A FEW HIGHER READINGS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 346 AM CDT MON AUG 4 2014 A WEAK SHORTWAVE WILL BRING A SMALL CHANCE OF A SHOWER OR THUNDERSTORM TO NORTHEASTERN MINNESOTA TUESDAY EVENING...BUT OTHERWISE IT SHOULD BE A QUIET NIGHT WITH HIGH PRESSURE IN CONTROL ACROSS THE WESTERN GREAT LAKES REGION. THIS AREA OF HIGH PRESSURE AND MAJOR UPPER LEVEL RIDGING SHOULD BRING A DRY WEDNESDAY AND THURSDAY TO THE NORTHLAND. WHILE THERE MAY BE AN ISOLATED SHOWER OR THUNDERSTORM ON THOSE DAYS...DO NOT FEEL IT IS ENOUGH OF A THREAT TO INCLUDE AREA WIDE AT THIS POINT. WILL GRADUALLY INTRODUCE POPS STARTING IN THE WESTERN AREAS ON THURSDAY NIGHT AND THEN INCREASING IN COVERAGE AND CHANCE THROUGH THE WEEKEND. STILL MAINTAINING CHANCE POPS FOR THE WEEKEND THOUGH AS IT SO FAR LOOKS LIKE THERE WILL BE VARIOUS CHANCES BUT NOTHING WELL ORGANIZED. BEST CHANCE MAY COME LATER SUNDAY INTO MONDAY AS A COLD FRONT DROPS SOUTHEASTWARD ACROSS THE REGION. HIGHS THROUGHOUT THE PERIOD SHOULD GENERALLY RANGE FROM THE MID 70S TO THE MID 80S. HUMIDITY WILL GRADUALLY INCREASE DURING THE WEEKEND AS MOISTURE MAKES A RETURN TO THE REGION. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 714 AM CDT MON AUG 4 2014 LOCAL FOG WILL GRADUALLY BURN OFF DURING THE MORNING...REVEALING VFR CONDITIONS ACROSS THE ENTIRE AREA. THE MOST SUBSTANTIAL FOG EARLY TODAY WILL BE CONFINED TO THE KHYR AREA WITH LESSER FOG NORTH AND WEST OF THAT AREA. SOME ADDITIONAL FOG DEVELOPMENT WILL BE POSSIBLE TONIGHT...DUE TO LIGHT WINDS...AND RELATIVELY HIGH DEWPOINT AIR. && .PRELIMINARY POINT TEMPS/POPS... DLH 71 53 74 55 / 10 0 0 10 INL 75 48 77 53 / 0 0 10 20 BRD 78 54 76 56 / 10 0 0 10 HYR 75 50 74 52 / 20 10 10 10 ASX 72 49 74 52 / 20 0 0 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && UPDATE...DAP SHORT TERM...LE LONG TERM...DAP AVIATION...DAP
Hazardous weather outlook, Aug 4, 4:29 AM CDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 429 AM CDT MON AUG 4 2014 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051130- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 429 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST WISCONSIN AND THE TIP OF THE ARROWHEAD FROM LATE MORNING THROUGH EARLY EVENING. NO SEVERE STORMS ARE EXPECTED. THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE PARK POINT BEACH IN DULUTH THIS AFTERNOON AND EVENING. A MODERATE RISK OF RIP CURRENTS MEANS CONDITIONS SUPPORT STRONGER OR MORE FREQUENT RIP CURRENTS. PATCHY FOG IS EXPECTED OVER PARTS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN THIS MORNING...AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST BEGINNING ON THURSDAY...AND CONTINUING THROUGH NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051130- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 429 AM CDT MON AUG 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED THIS MORNING...AND AGAIN LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS RETURN TO THE FORECAST FOR NEXT WEEKEND. LE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 7:34 PM CDT | Special Weather Statement | DLH | Pine | 56 min |
| Aug 4, 2:25 PM CDT | Special Weather Statement | DLH | Iron | 20 min |
| Aug 4, 2:45 PM CDT | Special Weather Statement | DLH | Iron | 15 min |
| Aug 4, 3:01 PM CDT | Special Weather Statement | DLH | Iron | 14 min |
| Aug 4, 3:02 PM CDT | Special Weather Statement | DLH | Iron | 13 min |
| Aug 4, 3:15 PM CDT | Special Weather Statement | DLH | Iron | 15 min |
| Aug 4, 3:16 PM CDT | Special Weather Statement | DLH | Iron | 14 min |
| Aug 4, 3:31 PM CDT | Special Weather Statement | DLH | Price | 14 min |
| Aug 4, 4:27 PM CDT | Special Weather Statement | DLH | Price | 33 min |
Nearby
Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.